Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

July 30, 2016Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 30, 2016, 5:52 PM CDT for Mobile County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2016, 5:52 PM CDT (22:52 UTC)
Expired
Jul 30, 2016, 6:15 PM CDT
In force
23 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 19 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

938 
WWUS84 KMOB 302252
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
552 PM CDT SAT JUL 30 2016
 
ALZ261>263-302315-
MOBILE INLAND AL-MOBILE CENTRAL AL-BALDWIN INLAND AL-
552 PM CDT SAT JUL 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BALDWIN AND CENTRAL MOBILE COUNTIES UNTIL 615
PM CDT...

AT 552 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AXIS TO NEAR CHUNCHULA TO NEAR SEMMES TO NEAR
WILMER. THESE STORMS WERE NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PRICHARD...SARALAND...CHICKASAW...SATSUMA...CREOLA...AXIS...SEMMES...
WILMER...I65 AND AL 158 AND I65 AND I165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3080 8841 3094 8841 3089 8826 3091 8818
      3100 8797 3083 8790 3080 8797 3079 8798
      3079 8799 3078 8799 3071 8813 3069 8820
TIME...MOT...LOC 2252Z 345DEG 2KT 3094 8799 3085 8817 3082 8825 3088
8834

$$

BUTTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:54 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 30, 3:54 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
354 PM CDT SAT JUL 30 2016

.NEAR TERM /Now Through Sunday/...Deep upper ridge will continue
over much of the deep south and central gulf states through sun. To
the north a passing mid level impulse moves from the mid ms river
valley to the Appalachians...stretching down across the ms and al
late this afternoon and overnight providing slightly better forcing
or lift for showers and thunderstorms to develop upstream over la
and ms this afternoon maintaining strength while tracking east over
central and lower parts of al this afternoon and early tonight. With
this pattern expect better coverage of showers and thunderstorms
over northern sections of the forecast area later this afternoon and
early tonight becoming more isolated in coverage further to the
south. By late tonight and early sun with the higher sfc temps along
the coast and offshore the better instability shifts south resulting
in more isolated to scattered showers and thunderstorms offshore and
along the coast early sun morning transitioning inland by late
morning and afternoon as daytime heating increases. Latest model
soundings show slightly higher capes and mid level lapse rates for
today compared to yesterday suggesting a few stronger storms will be
possible with gusty straight line winds...frequent cloud to ground
lightning and periods of very heavy rain. With pwats still hovering
around 2 inches for most locations some minor flooding mainly local
will also be possible with the some of the stronger thunderstorms
today and on sun. For sun expect about the same coverage of precip
throughout the day with a little less intensity with some of the
stronger storms by late afternoon due to less forcing in the mid
levels. As for temps lows will continue range from the mid 70s for
inland areas and the upper 70s to lower 80s along the immediate
coast. Highs on sun will range from the lower to middle 90s for
inland areas and the upper 80s to lower 90s along the immediate
coast. 32/ee

.SHORT TERM /Sunday night Through Tuesday night/...Very little
change in sensible weather expected from Sunday night through
Tuesday night.  A moist airmass is expected to remain over the
region with deep layer ridging continuing aloft. Precipitable
Water (PWAT) amounts are expected to remain high...in the two inch
region. Diurnally driven convection will continue likely producing
some heavy downpours at times but severe weather potential looks to
remain on the low end of the risk spectrum as vertical shear remains
low and Wet Bulb Zero (WBZ) temperatures generally remain
elevated...14000' and higher. The forecast area looks to fall more under
the eastern flank of the ridge over the Southern Plains by Tuesday and
exposed to minor waves propagating southward down it could
potentially enhance convection and possibly inject enough dry air in
the mid levels to lower WBZ heights Tuesday and Tuesday night. The
GFS projects this but the ECMWF does not. Temperatures and
precipitation probabilities will trend near to a little higher than
climatological norms.

.LONG TERM /Wednesday Through Saturday/...Overall little change
anticipated in the weather pattern over the region. Deep layer
ridging remains in place with PWAT values remaining in the 2 inch
area. Moderate afternoon instability will continue but limited shear
and elevated WBZ heights will keep the threat of widespread severe
weather minimal. A hot and humid pattern will persist with
temperatures continuing to trend near to a little warmer than normal.

We are monitoring the evolution of the two tropical disturbances in
the Atlantic. At this time...we are not anticipating any impacts
locally but things could change so we will continue to watch their
evolution closely. Please refer to the National Hurricane Center for
the latest updates.

&&

.MARINE...High pressure will continue over the eastern and north
central gulf through much of next week...leading to a light south to
southwest wind flow to continue through the forecast pd...with a
light west to northwest flow developing near the coast each night.
Latest progs from TPC show a fast moving tropical wave over the
Caribbean and SW Gulf by mid to late week possibly leading to better
coverage of showers and thunderstorms over much of the gulf by late
in the forecast period. Better swell will also be possible moving
northward into the northern gulf late in the week. Tides could also
run a tad higher than predicated levels by mid to late week. For now
the system looks to move into lower Mexico late in the period.
Otherwise...winds and seas will be higher near isolated to scattered
showers and thunderstorms through the forecast period. 32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  92  77  91 /  30  40  20  40
Pensacola   77  92  78  90 /  20  30  20  40
Destin      80  91  80  90 /  20  30  20  30
Evergreen   74  94  74  94 /  30  50  30  50
Waynesboro  74  92  75  93 /  30  50  30  50
Camden      75  93  74  93 /  30  50  30  50
Crestview   74  95  75  94 /  20  40  20  40

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 30, 4:24 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
424 AM CDT SAT JUL 30 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-310930-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
424 AM CDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-310930-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
424 AM CDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 30, 4:22 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
422 PM CDT SAT JUL 30 2016

MSZ078-079-302200-
STONE MS-GEORGE MS-
422 PM CDT SAT JUL 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN GEORGE AND SOUTHEASTERN STONE COUNTIES UNTIL 500
PM CDT...

AT 421 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTHWEST OF LUCEDALE TO 13 MILES EAST OF
MCHENRY TO NEAR SAUCIER...AND MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LUCEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3069 8898 3087 8884 3094 8843 3073 8856
      3073 8888 3068 8889 3068 8901
TIME...MOT...LOC 2121Z 265DEG 11KT 3082 8882 3070 8892 3065 8904

BUTTS
Special weather statement, Jul 30, 5:08 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
508 PM CDT SAT JUL 30 2016

ALZ052-053-055-059-261>264-302300-
BALDWIN CENTRAL AL-MONROE AL-MOBILE INLAND AL-MOBILE CENTRAL AL-
CLARKE AL-ESCAMBIA AL-WASHINGTON AL-BALDWIN INLAND AL-
508 PM CDT SAT JUL 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BALDWIN...NORTHEASTERN MOBILE...SOUTHWESTERN
MONROE...SOUTHEASTERN WASHINGTON...WEST CENTRAL ESCAMBIA AND
SOUTHEASTERN CLARKE COUNTIES UNTIL 600 PM CDT...

AT 507 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF JACKSON TO 8 MILES NORTHEAST OF
CALVERT TO NEAR AXIS TO NEAR I65 AND AL 158...AND MOVING EAST AT 15
MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SARALAND...BAY MINETTE...MONROEVILLE...CHICKASAW...SATSUMA...
CREOLA...FRISCO CITY...STOCKTON...AXIS...URIAH...MOUNT VERNON...
SEMMES...I65 AND AL 158...MOVICO...I65 AND AL 225 AND I65 AND I165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3078 8827 3095 8808 3122 8796 3147 8776
      3153 8731 3121 8756 3095 8768 3073 8794
TIME...MOT...LOC 2207Z 270DEG 11KT 3142 8773 3122 8788 3095 8800 3084
8814

BUTTS
Special weather statement, Jul 30, 5:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
552 PM CDT SAT JUL 30 2016

ALZ261>263-302315-
MOBILE INLAND AL-MOBILE CENTRAL AL-BALDWIN INLAND AL-
552 PM CDT SAT JUL 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BALDWIN AND CENTRAL MOBILE COUNTIES UNTIL 615
PM CDT...

AT 552 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AXIS TO NEAR CHUNCHULA TO NEAR SEMMES TO NEAR
WILMER. THESE STORMS WERE NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PRICHARD...SARALAND...CHICKASAW...SATSUMA...CREOLA...AXIS...SEMMES...
WILMER...I65 AND AL 158 AND I65 AND I165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3080 8841 3094 8841 3089 8826 3091 8818
      3100 8797 3083 8790 3080 8797 3079 8798
      3079 8799 3078 8799 3071 8813 3069 8820
TIME...MOT...LOC 2252Z 345DEG 2KT 3094 8799 3085 8817 3082 8825 3088
8834

BUTTS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:49 PM CDTSpecial Marine WarningMOB26 min
Jul 30, 5:08 PM CDTSpecial Weather StatementMOBWashington52 min
Jul 30, 4:22 PM CDTSpecial Weather StatementMOBGeorge38 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.